Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 306, NWS Shreveport, LA

November 11, 2012Lafayette County, Miller County, Arkansas; Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 11, 2012, 4:35 PM CST for Lafayette County, Miller County, Arkansas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 11, 2012, 4:35 PM CST (22:35 UTC)
Expired
Nov 11, 2012, 5:15 PM CST
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 65 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 11, 4:35 PM CSTTSTM WND DMG4 Ese Bloomburg, ARTREES DOWN NEAR THE COMMUNITY OF BRIGHT STAR
Nov 11, 5:15 PM CSTTORNADOBelcher, LAA WEAK EF-0 TORNADO TOUCHED DOWN IN AN OPEN FIELD BETWEEN HIGHWAY 71 AND 3049 ON THE NORTH SIDE OF BELCHER. THIS TORNADO CONTINUED EAST NORTHEAST ACROSS OPEN FARMLAND TO NEAR THE END OF BELCHER RIVER ROAD AT ITS INTERSECTION WITH A LEVEE BEFORE CROSSING THE RE
Nov 11, 5:20 PM CSTTSTM WND DMG3 Se Bradley, ARTREE REPORTED DOWN ON COUNTY ROAD.
Nov 11, 5:20 PM CSTTORNADO4 Nnw Benton, LATHIS IS A CONTINUATION OF THE WEAK EF-0 TORNADO FROM EASTERN CADDO PARISH. THIS TORNADO REMAINED SPORATICALLY ON THE GROUND CROSSING OLD PLAIN DEALING ROAD TO HIGHWAY 3 NEAR ALDEN BRIDGE. LARGE TREE LIMBS WERE SNAPPED OFF A FEW TREES ON PEACE LANE AS WELL AS O
Nov 11, 5:25 PM CSTTSTM WND DMG1 Ne Belcher, LALARGE LIMBS WERE DOWNED ON BELCHER RIVER ROAD NEAR THE LEVEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 11, 12:53 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-571 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
482 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WUUS54 KSHV 112235
SVRSHV
ARC073-091-LAC015-017-112315-
/O.NEW.KSHV.SV.W.0306.121111T2235Z-121111T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CST SUN NOV 11 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  NORTHWESTERN CADDO PARISH IN NORTHWEST LOUISIANA...
  SOUTHERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 515 PM CST

* AT 434 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM RAVANNA TO VIVIAN TO 6 MILES WEST OF OIL CITY...OR ALONG A
  LINE EXTENDING FROM 9 MILES SOUTHEAST OF ATLANTA TO 18 MILES
  SOUTHEAST OF ATLANTA TO 21 MILES NORTHEAST OF MARSHALL...AND MOVING
  NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RODESSA...MOORINGSPORT...DODDRIDGE...IDA...HOSSTON...BELCHER...
  GILLIAM...BENTON...PLAIN DEALING...BRADLEY AND CANFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3329 9351 3308 9348 3301 9350 3301 9351
      3298 9353 3294 9351 3275 9354 3259 9404
      3310 9404
TIME...MOT...LOC 2234Z 245DEG 36KT 3304 9402 3289 9401
          3276 9405

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 3:45 PM CST, 50 minutes earlier.

Area forecast discussion, Nov 11, 3:45 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CST SUN NOV 11 2012

.DISCUSSION...
COLD FRONT NOW ALONG A LINE FROM DE QUEEN AR...TO MOUNT PLEASANT
TX...TO MINEOLA TX. CONVECTION HAS BEEN SLOW TO ORGANIZE...BUT
RADAR TRENDS HAVE SHOWN A GENERAL MOVE TOWARDS MORE ORGANIZATION.
THE FRONT AND ITS LINE OF CONVECTION ARE EXPECTED TO CONTINUE AN
EWD TREK TONIGHT...WITH MOST PRECIP EXITING THE REGION BY SUNRISE.
THE SEVERE THREAT IS EXPECTED TO REMAIN THROUGH THE DAYLIGHT
HOURS...BUT BEGIN DIMINISHING AS THE LINE MOVES INTO N CENTRAL
LA/S CENTRAL AR. WILL LIKELY BE CLEARING SOME OF THE COUNTIES OUT
OF THE TORNADO WATCH BEFORE SENDING THE AFTERNOON PACKAGE...AS THE
FRONT HAS MOVED THROUGH A GOOD PORTION OF NE TX/SE OK/SW AR. ALSO
LAKE WIND ADVISORY SLATED TO EXPIRE AT 4 PM WILL BE ALLOWED TO DO
SO...ALTHOUGH WE MAY CONTINUE TO SEE A FEW ISOLD GUSTS.

1032 SFC HIGH FCST TO SETTLE IN OVER THE REGION ON MONDAY...
WHICH WILL LIKELY LEAD TO US SEEING THE COLDEST MORNING OF THE
SEASON ON TUESDAY. A FREEZE WARNING MAY BE NEEDED FOR PORTIONS OF
THE AREA THAT HAVE NOT YET SEEN FREEZING TEMPERATURES. WILL HOLD
OFF FOR NOW...AND RE-EVALUATE NEXT PACKAGE ISSUANCE. A WEAK UPPER
TROF IS FCST TO MOVE ACROSS THE PLAINS LATE TUESDAY/EARLY
WEDNESDAY...LIKELY ONLY BRINGING SOME SCT CI ALONG WITH IT. SFC
HIGH PRESSURE TO REINFORCE ITSELF IN THE WAKE OF THE TROF...
CONTINUING TO KEEP OUR TEMPS BELOW SEASONAL NORMALS THROUGH THE
WORK WEEK.

NEAR-ZONAL FLOW ALOFT AND SFC LOW PRESSURE RETURNING TO THE PLAINS
WILL HELP OUR TEMPS TO REACH BACK TO NEAR NORMAL FOR THE WEEKEND...
WITH THE POSSIBILITY FOR SOME RAIN COMING BACK FOR THE LATTER HALF
OF THE WEEKEND. /12/

&&

.AVIATION...
A PRE FRONTAL TROUGH WITH NUMEROUS THUNDERSTORMS IS BEING OVERTAKEN
BY THE ADVANCING COLD FRONT AND STRETCHES FROM KHOT...TO KTXK...TO
KGGG. STRONGEST STORMS MAY BECOME SEVERE WITH DAMAGING WINDS OR
ISLTD TORNADOES AND AT THE LEAST...LOCALLY HEAVY RAINFALL WILL BE
AFFECTING MANY TERMINALS. THE COLD FRONT IS EXPECTED TO RAPIDLY MOVE
ACROSS THE CWA AND SHOULD BE EAST OF ALL TAF SITES BY 12/06Z. PRECIP
AND CLOUD COVER WILL GRADUALLY DECREASE FROM W TO E IN THE WAKE OF
THE FRONT AS NWLY WINDS BRING A COLD AND DRY AIR MASS INTO THE AREA.
/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  48  62  36  64  37 /  60  10   0   0   0
MLU  53  61  35  61  35 /  90  20   0   0   0
DEQ  35  59  26  60  31 /  40  10   0   0   0
TXK  40  60  34  61  36 /  50  10   0   0   0
ELD  44  58  31  60  34 /  90  10   0   0   0
TYR  39  61  35  62  38 /  40  10   0   0   0
GGG  42  62  33  63  35 /  40  10   0   0   0
LFK  48  66  35  64  37 /  70  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

12/24
Hazardous weather outlook, Nov 11, 11:52 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CST SUN NOV 11 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1152 AM CST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL
BRING WIDESPREAD THUNDERSTORMS TO THE FOUR STATE REGION TODAY AND
THIS EVENING...SOME OF WHICH MAY BE SEVERE. DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL WILL BE THE MAIN THREATS...WHICH WILL OCCUR WITH
STORMS ALONG AND JUST AHEAD OF THE FRONT. HOWEVER...WITH MODERATE
INSTABILITY ACROSS THE REGION THIS AFTERNOON INTO THE EARLY
EVENING...ALONG WITH AMPLE DEEP LAYER SHEAR...AN ISOLATED TORNADO
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY...MAINLY FOR THE AFTERNOON
INTO THE EARLY EVENING.

12

In the hours before

Local storm report, Nov 11, 2:25 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CST SUN NOV 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     NASHVILLE               33.94N 93.85W
11/11/2012                   HOWARD             AR   LAW ENFORCEMENT

            LIMBS DOWN AROUND CITY

&&

25
Special weather statement, Nov 11, 2:43 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CST SUN NOV 11 2012

TXZ125-126-137-138-112130-
GREGG-HARRISON-MARION-UPSHUR-
243 PM CST SUN NOV 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     GREGG...HARRISON...MARION AND UPSHUR...

INCLUDING THE FOLLOWING LOCATIONS...
     BEREA...CLARKSVILLE CITY...DIANA...EAST MOUNTAIN...GLADEWATER...
     HARLETON...JEFFERSON...LONGVIEW...ORE CITY...WEST MOUNTAIN AND
     WHITE OAK...

AT 243 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GLADEWATER...MOVING NORTHEAST AT
45 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

15
Local storm report, Nov 11, 3:08 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CST SUN NOV 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     5 ESE GILMER            32.70N 94.87W
11/11/2012                   UPSHUR             TX   PUBLIC

            LARGE TREE DOWN ON FM 1650

&&

25
Special weather statement, Nov 11, 4:00 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CST SUN NOV 11 2012

ARZ060-061-112230-
HEMPSTEAD-NEVADA-
400 PM CST SUN NOV 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD AND NEVADA...

INCLUDING THE FOLLOWING LOCATIONS...
     BLEVINS...EMMET...HOPE...PERRYTOWN...PRESCOTT AND WASHINGTON...

AT 400 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WASHINGTON...OR 7 MILES NORTH OF
HOPE...MOVING NORTHEAST AT 50 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

15
Local storm report, Nov 11, 4:15 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CST SUN NOV 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     JEFFERSON               32.76N 94.35W
11/11/2012                   MARION             TX   LAW ENFORCEMENT

            POWERLINES REPORTED DOWN.

&&

20
Special weather statement, Nov 11, 4:16 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CST SUN NOV 11 2012

ARZ060-061-070>072-112300-
COLUMBIA-HEMPSTEAD-LAFAYETTE-MILLER-NEVADA-
416 PM CST SUN NOV 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER AND NEVADA...

INCLUDING THE FOLLOWING LOCATIONS...
     BODCAW...BRADLEY...BUCKNER...CANFIELD...DODDRIDGE...FOUKE...
     GARLAND...LEWISVILLE...ROSSTON...SMITHLAND...STAMPS...WALDO AND
     WILLISVILLE...

AT 416 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF GARLAND TO 7 MILES NORTHWEST OF CANFIELD TO DODDRIDGE...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF LEWISVILLE TO 13
MILES SOUTHWEST OF LEWISVILLE TO 13 MILES EAST OF ATLANTA...MOVING
EAST NORTHEAST AT 35 MPH.

WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:38 AM CSTLake Wind AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more12 hr
Nov 11, 2:00 PM CSTSevere Thunderstorm WarningSHVHempstead, Howard30 min
Nov 11, 5:14 PM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette61 min
Nov 11, 5:04 PM CSTTornado WarningSHVBossier, Caddo41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.